# SDR AC2A2008090878102

- Difficulty date: September 8, 2008
- Submitted: April 8, 2009
- Operation: General aviation
- Aircraft: N17238
- Make and model: Bell 206L-3
- Aircraft serial: 51492
- Aircraft time: 15,519 hours
- Engine: Allsn 250C30P
- Engine time: 12,379 hours
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Unknown
- Condition: Unknown
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

DEPARTED AIRPORT AT 0951 WITH VFR CONDITIONS, CLEAR SKIES 12 MILES VISIBILITY. 1.5 MILES SOUTHWEST AT AN ALTITUDE OF 500 FT AND CLIMBING, HEARD A LOUD REPORT ASSOCIATED WITH A HARD RT YAW AND NR DECREASING THROUGH 92 PERCENT.  HAD JUST PASSED OVER A CLEAR AREA AND HAD NO SAFE LANDING AHEAD OF ME. IMMEDIATELY REDUCED COLLECTIVE, ROLLED THE THROTTLE TO FLIGHT IDLE AND ENTERED A HARD RT TURN.  MADE A MAYDAY CALL ON 122.8 AND SWITCHED TO 123.07 FOR A SECOND MAYDAY CALL. AN AUTO ROTATIONAL LANDING WAS MADE TO A DRY SAND PIT WITH NO DAMAGE TO THE ACFT.
